Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 3, NWS North Platte, NE

April 27, 2014Lincoln County, McPherson County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2014, 12:59 PM CDT for Lincoln County, McPherson County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 12:59 PM CDT (17:59 UTC)
Expired
Apr 27, 2014, 1:45 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, NE, McPherson County, NE

The radar

The North Platte radar (KLNX), 66 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:10 PM CDTHAIL 122 Nnw North Platte, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:16 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.0 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS53 KLBF 271759
SVRLBF
NEC111-117-271845-
/O.NEW.KLBF.SV.W.0003.140427T1759Z-140427T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHEASTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 145 PM CDT

* AT 1256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
  NORTHEAST OF NORTH PLATTE...AND MOVING NORTHWEST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  TRYON.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 90 AND 102.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 195 AND 211.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 5 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4138 10127 4166 10105 4145 10071 4140 10072
      4139 10070 4139 10062 4133 10052 4117 10059
TIME...MOT...LOC 1759Z 128DEG 28KT 4130 10064

HAIL...1.00IN
WIND...60MPH

$$

BROOKS
3 follow-up statements
358 
WWUS53 KLBF 271811
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
111 PM CDT SUN APR 27 2014

NEC111-117-271845-
/O.CON.KLBF.SV.W.0003.000000T0000Z-140427T1845Z/
LINCOLN NE-MCPHERSON NE-
111 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCPHERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 145 PM CDT...

AT 105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
RINGGOLD...AND MOVING NORTHWEST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TRYON.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 90 AND 102.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 194 AND 211.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 4 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4138 10127 4166 10105 4145 10071 4140 10072
      4139 10070 4139 10062 4133 10052 4117 10059
TIME...MOT...LOC 1811Z 122DEG 33KT 4136 10087

HAIL...1.00IN
WIND...60MPH

$$

BROOKS
058 
WWUS53 KLBF 271829
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
129 PM CDT SUN APR 27 2014

NEC111-117-271845-
/O.CON.KLBF.SV.W.0003.000000T0000Z-140427T1845Z/
LINCOLN NE-MCPHERSON NE-
129 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MCPHERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 145 PM CDT...

AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF TRYON...AND MOVING NORTHWEST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN MCPHERSON COUNTY.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 194 AND 211.

THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 5 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4138 10127 4166 10105 4145 10071 4140 10072
      4124 10081
TIME...MOT...LOC 1829Z 114DEG 50KT 4146 10118

HAIL...1.00IN
WIND...60MPH

$$
788 
WWUS53 KLBF 271838
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CDT SUN APR 27 2014

NEC111-117-271848-
/O.EXP.KLBF.SV.W.0003.000000T0000Z-140427T1845Z/
LINCOLN NE-MCPHERSON NE-
138 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCPHERSON AND
NORTHWESTERN LINCOLN COUNTIES WILL EXPIRE AT 145 PM CDT/1245 PM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN 
ARE STILL POSSIBLE WITH STORMS IN THE AREA.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 700 PM CDT/600 PM MDT.

LAT...LON 4138 10127 4166 10105 4145 10071 4140 10072
      4124 10081
TIME...MOT...LOC 1838Z 114DEG 50KT 4151 10134

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:45 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 27, 12:45 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 PM CDT SUN APR 27 2014

.UPDATE...
ISSUED AT 1244 PM CDT SUN APR 27 2014

FORECAST WAS UPDATED FOR INCREASED THUNDERSTORM COVERAGE ACROSS
SOUTHWESTERN NEBRASKA THIS AFTERNOON AND TO ADD TORNADO WATCH 96
TO PORTIONS OF CENTRAL...NORTH CENTRAL AND SOUTHWESTERN NEBRASKA.
CONVECTION HAS RAPIDLY FIRED ALONG THE LEADING EDGE OF CLEARING
FROM NORTHERN LINCOLN INTO SOUTHERN CUSTER COUNTY. THESE STORMS
ARE MOVING RAPIDLY TO THE NORTHWEST AT 40 TO 50 MPH. LOOK FOR
CLOUDS TO FILL IN ACROSS SOUTHWESTERN NEBRASKA BY LATE AFTERNOON
AS THE MAIN UPPER LEVEL LOW MIGRATES NNEWD INTO NORTH CENTRAL KS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 336 AM CDT SUN APR 27 2014

EARLY THIS MORNING 986MB SURFACE LOW OVER KOGA. TEMPERATURES RANGE
FROM THE 50S OVER THE NEBRASKA PANHANDLE TO THE LOW 70S OVER
SOUTHWEST NEBRASKA. DEWPOINTS IN THE 20S OVER SOUTHWEST NEBRASKA
AND IN THE 40S OVER THE PANHANDLE ON THE BACKSIDE OF THE SURFACE
LOW. MOISTURE POOLING ALONG THE FRONT OVER NORTH CENTRAL NEBRASKA
WITH TD'S AROUND 60F. MOST CONVECTION FIRING OVER CENTRAL SOUTH
DAKOTA INTO MINNESOTA AND IOWA. UPPER CLOSED LOW OVER SOUTHEAST
COLORADO AS SEEN IN WATER VAPOR. WESTERN NEBRASKA IS IN AREA OF
DIVERGENCE ALOFT. BUFR AND BUFKIT SOUNDINGS INDICATING A STRONG CAP
IN PLACE OVER WESTERN NEBRASKA THIS MORNING. THIS IS VERIFIED BY THE
LACK OF CONVECTION AS SEEN ON KLNX RADAR. CAP SHOULD BEGIN TO ERODE
THROUGH THE MORNING AS UPPER LOW MOVES INTO WESTERN KANSAS. BEST
DYNAMICS FOR SEVERE WEATHER OVER NORTH CENTRAL NEBRASKA WITH HIGHER
TD'S AND DEEP LAYER MOISTURE WITH BETTER LIFT. STRONG GRADIENT WINDS
TO DEVELOP ON THE BACKSIDE OF LOW PRESSURE AS THE VERTICALLY STACKED
SYSTEM MOVES SLOWLY EAST ALONG NEBRASKA KANSAS BORDER. HAVE ADDED A
WIND ADVISORY OVER THE EASTERN NEBRASKA PANHANDLE AND SOUTHWEST
NEBRASKA THROUGH THE AFTERNOON AND THEN CARRIED A WIND ADVISORY OVER
MOST OF WESTERN NEBRASKA THROUGH THE OVERNIGHT. COLDER AIR FILTERING
IN OVERNIGHT AND HAVE SOME MIXED PRECIPITATION OVER THE PINE RIDGE
AREA LATE TONIGHT BUT NOT REAL CONFIDENT. MODELS DIFFER ON AMOUNT OF
COLD AIR OVER THE NORTHWEST.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 336 AM CDT SUN APR 27 2014

12Z MONDAY AND BEYOND. FORECAST CONCERNS IN THE EXTENDED REVOLVES
AROUND THE PERSISTENT-SLOW MOVING UPPER LEVEL LOW WHICH IS
EXPECTED TO BRING PRECIPITATION AND GUSTY CONDITIONS TO MUCH OF
THE REGION THROUGH MID/LATE WEEK. WIND AND/OR WINTER WEATHER
HEADLINES ARE ANTICIPATED.

BUILDING HEIGHTS ACROSS THE EASTERN CONUS WILL CAUSE THE SOUTHWEST
UPPER LEVEL LOW TO EFFECTIVELY STALL AND TAKE ON A NEGATIVE TILT
ATOP CENTRAL NEBRASKA ON MONDAY.  AS THIS OCCURS...MOISTURE WILL
CONTINUE TO WRAP AROUND THE LOW AND INTERACT WITH STRONG MID-LEVEL
FRONTOGENETIC FORCING.  A NICE DEFORMATION BAND/S/ OF PRECIPITATION
ARE ANTICIPATED TO DEVELOP AND REMAIN QUASI-STATIONARY ACROSS OUR
NORTHERN AND CENTRAL ZONES MONDAY INTO TUESDAY.  THE MEDIUM RANGE
MODELS HAVE COME INTO BETTER OVERALL AGREEMENT WITHIN THE PAST 24
HOURS...BUT BEYOND LATE MONDAY...DIFFERENCE IN THE GUIDANCE BECOMES
READILY APPARENT.  THE NAM CONTINUES TO DISPLAY A QUICK BIAS WITH
THE UPPER LEVEL LOW...AND PROJECTS THE COLDEST H85 AIR ON THE
BACKSIDE OF THE MEANDERING LOW.  THIS IN TURN WOULD PROVIDE FOR A
MORE RAPID CHANGEOVER TO SNOW ACROSS OUR NORTHWEST/NORTHERN ZONES.
THE GFS IS SIGNIFICANTLY WARMER THROUGH 12Z TUESDAY...SUPPORTING
RAIN FOR MUCH OF THE EVENT.  BUT THE GFS HAS COME INTO BETTER
ALIGNMENT WITH CMC AND ECMWF CONCERNING THE TRACK OF THE H5/SFC
LOW.  THE EURO CAMP SUPPORTS A CHANGEOVER MONDAY NIGHT INTO EARLY
TUESDAY.  GIVEN THE DEGREE OF DOWNSTREAM RIDGING...THE NAM WAS
DEEMED TOO QUICK...AND THUS WAS DISCOUNTED.  WILL CONTINUE TO TREND
THE FORECAST TO THE SLOWER SOLUTIONS...WHICH FAVORS A GENERAL BLEND
OF THE ECMWF...CANADIAN...AND NOW THE GFS SOLUTIONS.  HOWEVER WILL
NOT PUT TOO MUCH STOCK INTO THE WARMER PROFILES AS PREDICTED BY THE
GFS...AS THERE IS ENOUGH CONFIDENCE THAT SNOW WILL FALL...ESPECIALLY
ACROSS NORTHWEST NEBRASKA.  DESPITE FREEZING LEVELS OF ONLY A COUPLE
HUNDRED FEET...SFC T/S DO NOT FALL AOB 0C UNTIL EARLY WEDNESDAY.
THUS WILL GO WITH A PREVAILING RAIN/SNOW MIX GENERALLY ACROSS OUR
NORTHWEST TUESDAY MORNING...THEN BRING RAIN BACK AS TEMPERATURES
WARM WITH THE HIGH SUN ANGLE TUESDAY AFTERNOON.  SINCE ACCUMULATIONS
ARE EXPECTED TO BE MINIMAL /OR NIL/...WINTER HIGHLIGHTS WILL NOT BE
ISSUED WITH THIS FORECAST PACKAGE.  CONCERNING THOUGH IS THE STRONG
NORTHWEST WIND ON THE BACKSIDE OF THE SURFACE LOW.  IF TEMPERATURES
COOL A FEW DEGREES MORE THAN ANTICIPATED /NAM IS ONTO
SOMETHING/...WINTER IMPACTS WOULD BE SIGNIFICANT.

WITH THE MODELS COMING INTO SOMEWHAT BETTER AGREEMENT CONCERNING THE
TRACK OF THE SFC LOW...VERY WINDY CONDITIONS ARE ANTICIPATED ACROSS
THE WESTERN 2/3RDS OF THE FORECAST AREA MONDAY.  SERIOUSLY DEBATED
ISSUING A HIGH WIND WATCH FOR THIS AREA AS A EXTREMELY TIGHT
PRESSURE GRADIENT WILL WORK WITH CAA AND MIXING ALOFT TO PROMOTE
THESE GUSTY CONDITIONS.  AFTER COLLABORATION WITH OUR
WESTERN/SOUTHERN NEIGHBORS...WILL WAIT AS CURRENT HEADLINES TAKE
PRECEDENCE AND PLAN TO KEEP THINGS SIMPLE.  THIS PLAN WORKS WELL AS
IF SNOW WERE TO FALL...THEN WINTER HEADLINES WOULD TRUMP AREAS WHERE
WIND HIGHLIGHTS WOULD BE NEEDED.  TUESDAY WILL BE WINDY AS
WELL...ADDITIONAL WIND HEADLINES MAY BE NEEDED.

TUESDAY NIGHT AND BEYOND...THE UPPER LEVEL LOW WILL CONTINUE TO
MEANDER OVER THE MIDWEST CORN BELT BEFORE LIFTING TOWARD THE GREAT
LAKES REGION LATE WEDNESDAY.  THE THREAT FOR LIGHT PRECIPITATION
WILL CONTINUE THROUGH THURSDAY WITH A LIMITED CHANCE FOR RAIN OR
SNOW OVER NORTHERN NEBRASKA DURING THE OVERNIGHT AND EARLY MORNING
HOURS.  AFTER A COOL START WEDNESDAY TEMPERATURES WILL SLOWLY
MODERATE INTO THE 50S FOR WEDNESDAY AND THURSDAY...APPROACHING THE
60S FOR FRIDAY AND SATURDAY AS THE UPPER LEVEL LOW IS ABSORBED
BY THE NRN STREAM AND LIFTED INTO EASTERN CANADA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN APR 27 2014

A VIGOROUS UPPER LEVEL LOW WILL TRACK NORTH INTO SOUTHERN PORTIONS
OF NEBRASKA OVER THE NEXT 12 HOURS...BECOMING POSITIONED OVER
NORTHERN NEBRASKA BY DAYBREAK ON MONDAY. THIS FEATURE WILL SPREAD
THUNDERSTORMS TO THE KLBF AND KVTN TERMINALS THIS
EVENING...FOLLOWED BY PERSISTENT RAIN SHOWERS AND STRONG
NORTHWESTERLY WINDS INTO THE OVERNIGHT HOURS AND MONDAY MORNING.
FOR THE KLBF TERMINAL...EXPECT THUNDERSTORMS IN THE VICINITY OF
THE TERMINAL THROUGH MID AFTERNOON...WITH MORE PERSISTENT
THUNDERSTORMS EXPECTED AFTER MID AFTERNOON. THIS THREAT WILL
CONTINUE THROUGH 00Z MONDAY. SHOWERS ARE EXPECTED THEREAFTER WITH
CIGS DROPPING DOWN TO 4000 TO 6000 FT AGL RAIN SHOWERS ARE
EXPECTED TO END MONDAY MORNING...HOWEVER STRONG NORTHWESTERLY
WINDS WITH GUSTS UP TO 40 KTS ARE LIKELY AFTER 15Z MONDAY. FOR THE
KVTN TERMINAL...EXPECT OVERCAST SKIES WITH CIGS AROUND 5000 FT AGL
THIS AFTERNOON WITH AN INCREASED THREAT FOR THUNDERSTORMS AFTER
21Z. THE THREAT WILL CONTINUE THROUGH EARLY EVENING WITH SHOWERS
EXPECTED THEREAFTER. WINDS WILL SHIFT TO THE NORTH AFTER 00Z AND
INCREASE WITH GUSTS UP TO 30 KTS POSSIBLE THROUGH 18Z MONDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM MDT MONDAY FOR NEZ022-035-056>058-069.

WIND ADVISORY FROM 7 PM CDT /6 PM MDT/ THIS EVENING FOR
NEZ023>025-036-037-059-071-094.

WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT MONDAY FOR
NEZ070.

&&

UPDATE...CLB
SHORT TERM...POWER
LONG TERM...JACOBS
AVIATION...CLB
Hazardous weather outlook, Apr 27, 4:59 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CDT SUN APR 27 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-281000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
459 AM CDT SUN APR 27 2014 /359 AM MDT SUN APR 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT OVER
NORTH CENTRAL NEBRASKA EAST OF A LINE FROM THEDFORD TO BROKEN
BOW TODAY. THE PRIMARY THREAT IS LARGE HAIL.

STRONG NORTHWEST WINDS WILL DEVELOP OVER THE SOUTHEAST NEBRASKA
PANHANDLE AND SOUTHWEST NEBRASKA THROUGH THE AFTERNOON AND THEN
SPREAD EAST OVER NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MONDAY THROUGH WEDNESDAY...A POWERFUL SLOW MOVING STORM SYSTEM
WILL MOVE EAST ACROSS THE CENTRAL PLAINS. STRONG WINDS AND
SHARPLY COOLER TEMPERATURES ARE EXPECTED MONDAY THROUGH
WEDNESDAY.

RAIN MAY CHANGE TO SNOW ACROSS THE WESTERN SANDHILLS AND THE
EASTERN NEBRASKA PANHANDLE EARLY MONDAY MORNING. MEASURABLE SNOW IS
POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY NIGHT ACROSS SHERIDAN
COUNTY. THE COMBINATION OF SNOW AND WIND COULD PRESENT A WINTER
WEATHER HAZARD FOR MOTORISTS AND LIVESTOCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL NEBRASKA TODAY.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

In the hours before

Special weather statement, Apr 27, 12:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 PM CDT SUN APR 27 2014

NEZ038-059-271800-
CUSTER NE-LINCOLN NE-
1218 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 100 PM CDT...

AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES EAST OF BRADY...OR 26 MILES SOUTH OF
ARNOLD...MOVING NORTHWEST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN CUSTER AND NORTHEASTERN
LINCOLN COUNTIES.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 91 AND 105.

THIS STORM MAY INTENSIFY...BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS
Local storm report, Apr 27, 12:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             8 W CALLAWAY            41.29N 100.07W
04/27/2014  M0.75 INCH       CUSTER             NE   CO-OP OBSERVER

&&

JGOMEZ
Special weather statement, Apr 27, 12:37 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 PM CDT SUN APR 27 2014

NEZ036>038-059-271815-
CUSTER NE-LINCOLN NE-LOGAN NE-MCPHERSON NE-
1237 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCPHERSON...LOGAN...
NORTHEASTERN LINCOLN AND SOUTHWESTERN CUSTER COUNTIES UNTIL 115 PM
CDT...

AT 1228 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS OBSERVED
ACROSS NORTHEAST LINCOLN AND SOUTHWEST CUSTER COUNTIES. STORM
SPOTTERS REPORTED A STRONG THUNDERSTORMS PRODUCING HAIL UP TO PENNY
SIZE AND WINDS GUSTING TO 45 MPH.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARNOLD...
  STAPLETON...
  OCONTO...
  ETNA...
  SHANKLIN BLUFF...

STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BROOKS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:02 AM CDTWind AdvisoryLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 16 more63 hr
Apr 27, 12:03 PM CDTSevere Thunderstorm WarningLBFCuster27 min
Apr 27, 12:48 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan57 min
Apr 27, 2:05 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Apr 27, 4:16 PM CDTHigh Wind WatchLBFArthur, Chase, Deuel, Garden, Hayes, Keith and 1 more6 hr
Apr 27, 5:46 PM CDTSevere Thunderstorm WarningLBFBrown, Rock44 min
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningLBFHolt43 min
Apr 27, 6:14 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.